Hail, Eddy
- When
- September 26, 1:28 PM MST
- Where
- Eddy County, 22 mi NW of Carlsbad
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 32.645, -104.497
S. The combination of a stationary front over southeastern New Mexico and abundant moisture provided by southeast flow off the Gulf of Mexico, produced showers and thunderstorms across portions of southeastern New Mexico.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A high pressure ridge was situated over much of the U.S. The combination of a stationary front over southeastern New Mexico and abundant moisture provided by southeast flow off the Gulf of Mexico, produced showers and thunderstorms across portions of southeastern New Mexico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 26, 12:43 PM MST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 243 PM CDT WED SEP 26 2007 .DISCUSSION... A FRONTAL BOUNDARY REMAINED DRAPED OVER PORTIONS OF THE NORTHERN CWA THIS AFTERNOON...ALTHOUGH IT WAS FAIRLY DIFFUSE. SHOWERS AND A FEW THUNDERSTORMS PERSISTED OVER THE DAVIS/GLASS MOUNTAINS THIS AFTERNOON...WHILE ADDITIONAL CONVECTION RECENTLY DEVELOPED OVER SOUTHEASTERN NEW MEXICO. BOTH AREAS APPEAR TO BE ASSOCIATED WITH A SHORTWAVE TROUGH...IF NOT TWO...WITHIN A PLUME OF MID/UPPER LEVEL MOISTURE WITHIN FASTER FLOW ALOFT SANDWICHED BETWEEN A PASSING UPPER TROUGH TO THE NORTH OVER THE PLAINS AND A FLAT UPPER RIDGE OVER MEXICO. EXPECT SCATTERED THUNDERSTORMS TO CONTINUE TO DEVELOP OVER THE HIGHER TERRAIN THROUGH THE AFTERNOON AS SAID SHORTWAVE TROUGH(S) TREK EASTWARD OVER THE CWA. MID LEVEL LAPSE RATES NEAR 7 C/KM... ALONG WITH 0 TO 6 KM BULK SHEAR VALUES OF 30 TO 40 KT WILL LIKELY YIELD SOME SEVERE STORMS OVER THESE AREAS THROUGH THE AFTERNOON AND INTO THE EVENING. A MODEST LOW LEVEL JET IS PROGGED TO KICK UP OVER THE EASTERN CWA THIS EVENING...AND ALONG WITH THE RRQ OF A 90+ KT H25 JET...POSSIBLY ALLOW FOR A SMALL MCS TO DEVELOP FROM AFTERNOON CONVECTION. THEREFORE...EXPECT THESE STORMS TO ADVECT EASTWARD INTO THE PLAINS INTO THE EVENING...IF NOT DEVELOP ON THE OLD FRONTAL BOUNDARY WHERE LOW LEVEL MOISTURE HAS POOLED. HAVE INCREASED POPS OVER THE PERMIAN BASIN FOR THIS EVENTUALITY. WOULD HAVE GONE FOR HIGHER POPS FURTHER SOUTH OFF THE DAVIS MOUNTAINS...BUT IT APPEARS THE BEST MID LEVEL SUPPORT...H85 LLJ...SURFACE BOUNDARY POSITION AND UPPER ENTRANCE REGION FAVOR AREAS FURTHER NORTH. THE FLOW ALOFT WILL BECOME MORE NORTHWESTERLY THURSDAY AS THE UPPER RIDGE AMPLIFIES BETWEEN EASTWARD EXITING PLAINS TROUGH AND ANOTHER DEEPER UPPER TROUGH APPROACHING THE WEST COAST. FLOW ALOFT WILL THEN BECOME SOUTHWESTERLY AS THE UPPER RIDGE ROLLS EASTWARD AHEAD OF THIS STRONGER UPPER TROUGH...AND STAYS THAT WAY THROUGH SATURDAY. SEVERAL SHORTWAVE TROUGHS DEPICTED WITHIN FLOW BETWEEN THESE FEATURES THURSDAY THROUGH SATURDAY...SO HAVE KEPT AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST EACH DAY. AS THE BASE OF THIS UPPER TROUGH SWINGS BY TO THE NORTH SATURDAY...MID LEVEL WINDS WILL INCREASE OVER SOUTHEAST NEW MEXICO. AT THIS TIME...IT APPEARS THE STRONGER WINDS WILL STAY WELL NORTH OF THE CWA. SHEAR DECREASES ALSO...SO SEVERE STORMS LOOK TO BE FAIRLY LIMITED EACH DAY TOO. LEFT SUNDAY DRY FOR NOW AS THE UPPER RIDGE MAY MAKE A BRIEF GUEST APPEARANCE THEN...BUT ADDED A SLIGHT CHANCE OF RAIN TO THE HIGHER TERRAIN AS THE RIDGE FLATTENS AS THE NEXT SHORTWAVE TROUGH MOVES THROUGH THE ROCKIES. TEMPERATURES WILL GENERALLY BE ABOVE NORMAL MOST LOCATIONS THROUGH SATURDAY...THEN AT OR SLIGHTLY ABOVE SUNDAY ONWARD AS A SURFACE RIDGE BACKDOORS INTO THE CWA BEHIND THE STRONG UPPER TROUGH THAT PASSES BY TO THE NORTH ON SATURDAY/SATURDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 64 87 64 87 / 30 10 10 10 CARLSBAD NM 61 90 61 90 / 20 20 10 10 DRYDEN TX 68 90 67 90 / 20 10 10 10 FORT STOCKTON TX 67 92 66 90 / 30 20 10 10 GUADALUPE PASS TX 62 81 62 81 / 20 20 20 10 HOBBS NM 59 87 63 87 / 30 10 20 10 MARFA TX 55 82 54 81 / 20 20 20 20 MIDLAND INTL AIRPORT TX 65 89 64 88 / 30 10 10 10 ODESSA TX 66 89 65 88 / 30 10 10 10 WINK TX 66 96 67 94 / 30 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 202 PM CDT WED SEP 26 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 202 PM CDT WED SEP 26 2007 /102 PM MDT WED SEP 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE BEST CHANCE FOR SEVERE WEATHER THIS AFTERNOON WILL BE OVER SOUTHEAST NEW MEXICO AND THE WESTERN PERMIAN BASIN EXTENDING ACROSS THE UPPER TRAN PECOS INTO THE DAVIS MOUNTAINS AREA. HEAVY RAINFALL CAN ALSO BE EXPECTED WITH FLOODING OF LOW LYING AND FLOOD PRONE AREAS POSSIBLE. SCATTERED THUNDERSTORMS WILL CONTINUE OVER ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. ALTHOUGH THE STORMS ARE NOT EXPECTED TO BE AS STRONG...SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER AREAS WEST OF THE PECOS RIVER THURSDAY. SOME OF THE THUNDERSTORMS MAY BECOME MARGINALLY SEVERE WITH STRONG WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 130 PM CDT WED SEP 26 2007 NMZ028-261930- EDDY COUNTY PLAINS- 1230 PM MDT WED SEP 26 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST OF HOPE AT 1230 PM MDT...MOVING SOUTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTHWESTERN EDDY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. STRONG GUSTY WINDS...HAIL... HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE WITH THIS STORM. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The Holloman AFB radar (KHDX), 159 km away, was scanning. The volume nearest the first event began at 20:26 UTC.
3 hail, 1 tornado. Local standard time, as filed.
An Indian Gas Plant employee reported a tornado in an open field approximately one mile north of the plant. The tornado lasted ten minutes. No damage was reported.
Nickel to golf ball sized hail fell in Carlsbad.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyThe tornado archive for New Mexico, 2007Warnings in New Mexico, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54559, 54758, 54560, 54561.